Alert archive / New York / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 33, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Jun 16, 2008, 5:46 PM EDT for Orange County, Putnam County, New York. It was in force for 44 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 16, 2008, 5:46 PM EDT (21:46 UTC)
- Expired
- Jun 16, 2008, 6:30 PM EDT
- In force
- 44 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
Counties Orange County, NY, Putnam County, NY
The radar
The Albany radar (KENX), 122 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 6:15 PM EDT | TSTM WND DMG | Newburgh, NY | A THUNDERSTORM WIND GUST BLEW IN THE SIDE OF THE BUILDING AT 444 SOUTH PLANK ROAD...CAUSING THE ROOF...THEN BUILDING TO COLLAPSE. |
| Jun 16, 6:15 PM EDT | TORNADO | Newburgh, NY | FROM 615 PM TO 618 PM...AN EF0 TORNADO TOUCHED DOWN IN NEWBURGH. THERE WERE 3 APPARENT TOUCHDOWNS BY THE SAME FUNNEL OVER ABOUT A MILE AND A HALF PATH LENGTH AND A PATH WIDTH OF UP TO APPROXIMATELY 100 YARDS. |
| Jun 16, 6:19 PM EDT | TSTM WND DMG | Newburgh, NY | WHOLE TREES DOWN ON PARK AVENUE BETWEEN 2ND AND 3RD STREET. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 29 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 16, 1:21 PM EDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 9.8 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1192 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KOKX 162146
SVROKX
NYC071-079-162230-
/O.NEW.KOKX.SV.W.0033.080616T2146Z-080616T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE UPTON NY
546 PM EDT MON JUN 16 2008
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PUTNAM COUNTY IN SOUTHEAST NEW YORK...
ORANGE COUNTY IN SOUTHEAST NEW YORK...
* UNTIL 630 PM EDT...
* AT 541 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 12 MILES NORTHWEST OF WALDEN TO
7 MILES NORTH OF MIDDLETOWN TO OTISVILLE TO UNIONVILLE...OR ALONG A
LINE EXTENDING FROM ELLENVILLE TO BLOOMINGBURG TO 6 MILES WEST OF
MIDDLETOWN TO PORT JERVIS...AND MOVING EAST AT 27 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
WALDEN...MONTGOMERY AND GOSHEN BY 605 PM...
FLORIDA BY 610 PM...
WARWICK AND CHESTER BY 615 PM...
GARDNERTOWN BY 620 PM...
MONROE AND NEWBURGH BY 625 PM...
NEW WINDSOR BY 630 PM...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MONDAY
EVENING FOR SOUTHERN CONNECTICUT AND NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.
LAT...LON 4151 7454 4151 7448 4160 7438 4164 7427
4161 7424 4160 7421 4159 7414 4162 7413
4162 7410 4159 7405 4159 7396 4151 7399
4145 7398 4149 7393 4150 7383 4138 7393
4122 7413 4125 7450 4134 7470 4135 7470
TIME...MOT...LOC 2146Z 276DEG 24KT 4166 7433 4154 7439
4142 7448 4133 7459
$$
BAS1 follow-up statement
000
WWUS51 KOKX 162212
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
609 PM EDT MON JUN 16 2008
NYC071-079-162230-
/O.CON.KOKX.SV.W.0033.000000T0000Z-080616T2230Z/
ORANGE NY-PUTNAM NY-
609 PM EDT MON JUN 16 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR PUTNAM AND ORANGE COUNTIES...
AT 606 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTH OF WALDEN TO
MONTGOMERY TO GOSHEN TO FLORIDA...OR ALONG A LINE EXTENDING FROM 6
MILES NORTH OF WALDEN TO WALDEN TO GOSHEN TO WARWICK...MOVING EAST AT
28 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
WARWICK AND CHESTER BY 615 PM...
WASHINGTONVILLE...ORANGE LAKE AND GARDNERTOWN BY 620 PM...
BALMVILLE BY 625 PM...
NEW WINDSOR...HIGHLAND MILLS...MONROE AND KIRYAS JOEL BY 630 PM...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MONDAY
EVENING FOR SOUTHERN CONNECTICUT AND NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.
LAT...LON 4151 7454 4151 7448 4160 7438 4164 7427
4161 7424 4160 7421 4159 7414 4162 7413
4162 7410 4159 7405 4159 7396 4151 7399
4145 7398 4149 7393 4150 7383 4138 7393
4122 7413 4125 7450 4134 7470 4135 7470
TIME...MOT...LOC 2209Z 276DEG 24KT 4164 7413 4152 7419
4140 7428 4131 7439
$$
BASWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 5:25 PM EDT, 21 minutes earlier.
Area forecast discussion, Jun 16, 5:25 PM EDT, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE UPTON NY 525 PM EDT MON JUN 16 2008 .SYNOPSIS... A TROUGH AND COLD FRONT ARE EXPECTED TO MOVE THROUGH THE REGION THE EVENING THROUGH TONIGHT...WITH SHOWERS AND THUNDERSTORMS ACCOMPANYING THESE FEATURES. AN UPPER LEVEL LOW WILL THEN SETTLE TO THE NORTH AND LINGER THROUGH THE WEEK WITH UNSETTLED WEATHER AND COOLER THAN NORMAL TEMPERATURES ANTICIPATED. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... MESOSCALE UPDATE... SQUALL LINE STRETCHING NE TO SW FROM THE MID HUDSON VALLEY TO NE PA...ALONG PRE-FRONTAL TROUGH...WILL SINK SE INTO ORANGE AND PUTNAM COUNTIES WITHIN THE HOUR...AND THROUGH MUCH OF THE LOWER HUDSON VALLEY...NE NJ...AND SW CONN THROUGH AROUND 7 PM. ENTERING NYC AREA BETWEEN 7 AND 8 PM. WITH LIS AND MLCAPES AROUND 1000 J/KG ACROSS NYC/NE JERSEY/LOWER HUDSON VALLEY/SW CONN THE LINE SHOULD MAINTAIN ITS STRENGTH AS IT WORKS SE THROUGH AROUND 8 PM. SMALL HAIL AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THE LINE. RAINFALL RATES IN EXCESS OF 1 INCH PER HOUR ARE POSSIBLE WITH THE LINE. ANY BOWING SEGMENTS MAY PRODUCE EVEN STRONGER WINDS THAT WILL HAVE TO BE DEALT WITH BY SEVERE THUNDERSTORM WARNINGS. THE LINE IS EXPECTED TO WEAKEN AS IT TREKS SE OF NYC AND INTO SE CONN THROUGH THE LATE EVENING AS IT ENCOUNTERS A MORE STABLE MARINE AIRMASS. ANY ROTATING CELLS THAT DEVELOP AHEAD OF THE SQUALL LINE OVER THE NEXT FEW HOURS...ACROSS THE LOWER HUDSON VALLEY/SW CONN/NE NJ/NYC HAVE THE CAPABILITY OF PRODUCING LARGE HAIL IN ADDITION TO WIND GUSTS THE CONVECTION ALONG THE PRE- FRONTAL TROUGH IS BEING AIDED BY FORCING FROM AN APPROACHING MID-LEVEL JET STREAK...AND HEIGHT FALLS AND INCREASING DEEP LAYER SHEAR AHEAD OF AN UPPER LOW DIVING SOUTHEAST FROM THE GREAT LAKES. A SEVERE THUNDERSTORM WATCH FROM SPC CONTINUES FOR THE WESTERN HALF OF THE CWA UNTIL 1Z AS 30-40 KT OF UNIDIRECTIONAL SHEAR AND STRONG MID LEVEL FLOW SHOULD SUPPORT SOME BOWING LINE SEGMENT AND SUPERCELL DEVELOPMENT THIS AFTERNOON/EVENING. DAMAGING WINDS AND LARGE HAIL WILL BE MAIN THREATS WITH ANY SEVERE STORMS. SOUTHERLY FLOW OFF COOL OCEAN WATERS AND STRONG INVERSION HAS KEPT MARINE LAYER INTACT ACROSS EASTERN LI AND SE CONN AND SHOULD KEEP SEVERE THREAT TO A MINIMUM THIS AFTERNOON/EVENING. STILL WITH THE AVAILABLE FORCING AND MARGINAL ELEVATED INSTABILITY...A FEW STRONG STORMS TO ISOLATED SEVERE ARE POSSIBLE. WOULD THINK LARGE HAIL WOULD BE MAIN SEVERE THREAT...WITH GUSTY WINDS...AND HEAVY RAIN. COLD FRONT APPROACHES THE REGION AFTER MIDNIGHT...AND THEN SLOWLY TRACKS EAST THROUGH TUESDAY MORNING AS STACKED LOW DIVES ACROSS THE GREAT LAKES REGION. SHOWERS AND TSTMS LIKELY CONTINUE AHEAD OF THE COLD FRONT AS IT TRACKS W TO E FROM AROUND 06Z THROUGH TUES MORNING. BUT WITH ATMOSPHERIC UPHEAVAL IN WAKE OF PRE-FRONTAL CONVECTION AND LOSS OF DAYTIME INSTABILITY...WIDESPREAD SEVERE THREAT WILL DIMINISH AFTER MIDNIGHT. BUT SOME STRONG STORMS AND AN ISOLATED SEVERE STORM STILL POSSIBLE WITH LEFT FRONT QUAD OF JET FORCING OVER THE REGION...30 TO 35 KT UNIDIRECTIONAL DEEP LAYER SHEAR...AND A MARGINALLY UNSTABLE ENVIRONMENT. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/... ANOMALOUSLY STRONG CLOSED LOW WILL MEANDER THROUGH THE EASTERN GREAT LAKES AND INTERIOR NORTHEAST THROUGH THE PERIOD. WITH ITS ASSOCIATED COLD POOL WORKING OVER THE REGION...A SERIES OF WEAK SHORTWAVES ROTATE AROUND THE UPPER LOW...AND DAYTIME HEATING...LOOKING FOR DIURNALLY DRIVEN SHRA/ISOLD TSRA ACTIVITY THROUGH THE PERIOD. ON TUESDAY...SHORTWAVE AND COLD FRONT WORK EAST OF THE REGION TUES MORNING...WITH SHRA/TSRA ACTIVITY WORKING EAST BY MIDDAY. IN ITS WAKE...LOW-MID LEVEL WESTERLY FLOW SHOULD ALLOW FOR PARTIAL CLEARING. ANOTHER SHORTWAVE APPROACHES NW SECTIONS LATER IN THE AFTERNOON WITH LEADING EDGE OF ASSOCIATED MID-LEVEL COLD POOL. WITH MORNING SUNSHINE AND OFFSHORE FLOW...TEMPS SHOULD CLIMB TO NEAR NORMAL LEVELS. SLIGHT CHANCE FOR AFTERNOON CONVECTION NW OF NYC WITH STEEPENED MID-LEVEL LAPSE RATES...DAYTIME HEATING AND APPROACHING SHORTWAVE. TEMPERATURES GENERALLY IN THE UPPER 70S TO AROUND 80 DEGREES. TUESDAY NIGHT SHOULD REMAIN MAINLY DRY...ALTHOUGH AN ISOLATED SHOWER POSSIBLE EARLY. TEMPS SLIGHTLY BELOW NORMAL WITH WEAK CAA. CLOSED LOW SINKS FURTHER SE ACROSS NORTHERN NY AND CENTRAL NEW ENGLAND ON WEDNESDAY. STRONGER SHORTWAVE PIVOTS AROUND CLOSED LOW AND THROUGH REGION WED AFTERNOON/EVE WITH SURFACE TROUGH WORKING ACROSS THE REGION. WOULD EXPECT BETTER CHANCE OF INSTABILITY SHOWERS AND A FEW LOW TOPPED THUNDERSHOWERS ON WEDNESDAY WITH MARGINAL INSTABILITY SURFACE AND ALOFT. SMALL HAIL POTENTIAL WITH ANY CONVECTION WITH COLD POOL ALOFT. WITH COLD TEMPS ALOFT AND PLENTY OF INSTABILITY CLOUD COVER...WOULD EXPECT TEMPS TO RUN SEVERAL DEGREES BELOW NORMAL...LOWER 70S CITY/COAST AND UPPER 60S TO AROUND 70 INTERIOR. CLOSED LOW PULLS NORTH INTO NORTHERN NEW ENGLAND ON THURSDAY...WITH DEEP TROUGH AXIS HOLDING TO THE WEST OF THE CWA. VORT LOBE APPEARS TO APPROACH REGION FROM SW ON THURSDAY...WHICH SHOULD ONCE AGAIN BRING THE CHANCE FOR LATE AFTERNOON/EVENING INSTABILITY SHRA. WITH COLD POOL PULLING NORTH OF THE REGION...WOULD THINK CONVECTION WOULD BE ISOLATED. TEMPS CONTINUE TO RUN BELOW SEASONABLE(LOWER 70S)WITH INSTABILITY CLOUD COVER AND 850 HPA TEMPS AROUND 8C. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... GRADUAL FILLING AND LIFTING OF ANOMALOUS EAST COAST TROUGH IS FORECAST TO START THURSDAY...THOUGH THIS APPEARS TO BE A VERY SLOW PROCESS WITH LONG WAVE RETROGRADING SLOWLY WESTWARD OVER THE WEEKEND. 00Z NAEFS ALONG WITH 00Z ECMWF AND 12Z OPERATIONAL GFS WERE EXAMINED. UNCERTAINTY INCREASES WITH THE DEPTH OF THE TROUGH THROUGH THE WEEKEND. THE SHORTWAVE ENERGY SEEN IN THE 12Z GFS AND 00Z ECMWF AFFECTING OUR REGION FOR SUNDAY AFTERNOON IS LOW CONFIDENCE BASED ON NAEFS. TEMPS SHOULD RETURN TO NEAR NORMAL BY SATURDAY AS TROUGH CONTINUES LIFTING. WILL ALLOW FOR CONTINUATION OF CHANCE DIURNAL (AFTN/EVE) CONVECTION ON FRIDAY AS INSTABILITY CONTINUES WITH COLD POOL ALOFT. TOTAL TOTAL INDICES IN THE MID 50S AND LIS IN THE -2 TO -4 C RANGE. WHILE HAVE DRIED THINGS OUT FOR SATURDAY AFTN/EVE AS COLD POOL ALOFT SHOULD WARM ENOUGH TO LIMIT CONVECTION - THINK AT LEAST ISOLATED CONVECTION WOULD REMAIN - 20 POP USED. CHANCE CONVECTION RETURNS SUNDAY AFTERNOON AS AT LEAST A FAIR CHANCE OF A SIGNIFICANT SHORTWAVE AND SEVERE WX. 12Z GFS SOUNDINGS PRODUCE A VERY UNSTABLE ATMOSPHERE - 2000 J/KG AND LIS OF -6 C. && .AVIATION /21Z MONDAY THROUGH SATURDAY/... SHORT WAVE MOVING ACROSS AREA AND APPROACHING PRE-FRONTAL TROUGH HELPING TO BREAK UP MARINE INFLUENCE ATTM. KGON XPCTD TO HOLD ON VLIFR TIL ABT 22Z AS COOL MARINE LAYER REMAINS OVER SE CT. SVR POTENTIAL FOR ALL TAF SITES INCREASING THRU LATE AFTERNOON. BEST PROB FOR STRONG WINDS AFT 20Z. WINDS AHD OF OF PRE-FRONTAL TROUGH GENERALLY SSW BUT WILL VEER TO THE W AND SW AFT PASSAGE AROUND 02Z. ANOTHER ROUND OF SUB MVFR CONDS XPCTD WITH COLD FRONT AROUND 06Z BUT CONFIDENCE ON TIMING IS LOW. OUTLOOK FOR 18Z TUESDAY THROUGH SATURDAY...XPCT PERIODS OF LOW END VFR OR MVFR CONDITIONS TO PERSIST THROUGH THE WEEK AS COOL UPPER TROUGH SETTLES ACROSS THE AREA. CONDITIONS IMPROVE THURSDAY NIGHT INTO FRIDAY AS HIGH PRESSURE BUILDS FROM THE WEST. && .MARINE... SLY WINDS OF 10 TO 15 KT WITH SOME GUSTS TO 20 KT THIS AFTERNOON AS A PRE-FRONTAL TROF APPROACHES FROM THE WEST. SFC COLD FRONT MOVES ACROSS THE COASTAL WATERS LATE TONIGHT/EARLY TUES...BETWEEN 06Z AND 12Z TUE. WINDS WILL VEER AROUND TO THE SW THIS EVENING...THEN TO THE W BEHIND THE FRONT. WINDS AND SEAS ARE FORECAST TO REMAIN BELOW SCA BOTH AHEAD AND BEHIND THE FRONT. PLENTY OF SHRA LATE THIS AFTERNOON/TONIGHT AHEAD/ALONG PRE-FRONTAL TROUGH AND COLD FRONT. POST-FRONTAL WINDS WILL GUST UP TO 20 KT ON THE WATERS FROM TUE INTO WED MORNING. SEAS ARE FORECAST TO REMAIN BELOW SCA CRITERIA. SEVERAL TROUGHS WILL MOVE ACROSS THE WATERS WED INTO FRI AS A BROAD AREA OF LOW PRESSURE REMAINS NEARLY STATIONARY OVER SE CANADA. SUB-SCA CONDITIONS EXPECTED DURING THIS TIME. WAVES AND WINDS ARE EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY THROUGH THE WEEKEND...BUT AFTERNOON CONVECTION IS POSSIBLE EACH DAY. THE BEST CHANCE OF CONVECTION WOULD BE FRIDAY AND SUNDAY AFTERNOONS. && .HYDROLOGY... SHOWERS AND THUNDERSTORMS LATE THIS AFTERNOON INTO TONIGHT WILL PRODUCE LOCALLY HEAVY DOWNPOURS WITH AVERAGE RAINFALL AMOUNTS GENERALLY BETWEEN HALF INCH TO AN INCH OF RAIN. LOCALLY HIGHER AMOUNTS OF OVER AN INCH ARE POSSIBLE...ESPECIALLY IN ANY ORGANIZED LINES OF THUNDERSTORMS. I CANNOT RULE OUT BRIEF RAINFALL AMOUNTS OF AN INCH PER HOUR...BUT RELATIVELY FAST STORM MOTION SHOULD BE ENOUGH TO AVOID TRAINING ECHOES AND THUS A PROLONGED HEAVY RAINFALL. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. NJ...NONE. MARINE...NONE. && SYNOPSIS...NV NEAR TERM...NV SHORT TERM...NV LONG TERM...JST AVIATION...BS MARINE...NV HYDROLOGY...NV
Hazardous weather outlook, Jun 16, 3:42 PM EDT, 2 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE UPTON NY 342 PM EDT MON JUN 16 2008 CTZ007-008-011-012-NYZ078>081-171945- NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN MIDDLESEX- SOUTHERN NEW LONDON-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK- SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 342 PM EDT MON JUN 16 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND EVENING. STRONG WINDS AND LARGE HAIL ARE THE MAIN THREAT. IN ADDITION...ANY THUNDERSTORMS COULD PRODUCE HEAVY DOWNPOURS. AS SUCH...LOCAL FLOODING WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ005-006-009-010-NJZ002>006-011-NYZ067>077-171945- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-SOUTHERN FAIRFIELD- SOUTHERN NEW HAVEN-WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ESSEX- HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER- SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- 342 PM EDT MON JUN 16 2008 ...SEVERE THUNDERSTORM WATCH 551 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-340-345-350-353-171945- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 342 PM EDT MON JUN 16 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND EVENING. STRONG WINDS AND LARGE HAIL ARE THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ335-338-355-171945- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 342 PM EDT MON JUN 16 2008 ...SEVERE THUNDERSTORM WATCH 551 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Special weather statement, Jun 16, 12:07 PM EDT, 5 hours 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 1207 PM EDT MON JUN 16 2008 CTZ005-006-009-010-NJZ002>006-011-NYZ067>077-170015- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-SOUTHERN FAIRFIELD- SOUTHERN NEW HAVEN-WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ESSEX- HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER- SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- 1207 PM EDT MON JUN 16 2008 ...SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING ACROSS NORTHEAST NEW JERSEY...SOUTHWEST CONNECTICUT AND MUCH OF SOUTHEAST NEW YORK... THE NWS STORM PREDICTION CENTER HAS FORECAST A MODERATE RISK OF SEVERE THUNDERSTORMS FOR THIS AFTERNOON AND EVENING. AFTER A MOSTLY CLOUDY AND COOL START...SKIES WILL CLEAR EARLY THIS AFTERNOON WHILE WARM AND INCREASINGLY HUMID AIR SPREADS NORTHEAST... WITH HIGHS REACHING THE UPPER 70S AND LOWER 80S. AT THE SAME TIME... UNSEASONABLY COOL AIR WILL SPREAD INTO THE MID LEVELS OF THE ATMOSPHERE ON STRONG JET STREAM WINDS...AND THIS COMBINATION WILL YIELD VERY UNSTABLE CONDITIONS LATER THIS AFTERNOON. THE COMBINATION OF INCREASING INSTABILITY...STRONG WINDS ALOFT...AND A COLD FRONT APPROACHING FROM THE LOWER GREAT LAKES REGION WILL SPARK THE DEVELOPMENT OF STRONG TO SEVERE THUNDERSTORMS...WITH DAMAGING WINDS THE MAIN THREAT. VERY HEAVY RAIN AND HAIL ARE ALSO POSSIBLE. COOLER CONDITIONS...WITH CLOUD COVER AND DRIZZLE...SHOULD LIMIT THE SEVERE WEATHER THREAT FARTHER EAST ACROSS SOUTHEAST CONNECTICUT AND CENTRAL AND EASTERN LONG ISLAND. ANYONE WITH OUTDOOR PLANS TODAY SHOULD REVIEW SEVERE WEATHER AND LIGHTNING SAFETY RULES...KEEP AN EYE TO THE SKY...AND BE PREPARED TO MOVE TO A SAFE PLACE AT THE FIRST SIGN OF THREATENING WEATHER. STAY TUNED TO NOAA WEATHER RADIO AND OTHER MEDIA FOR POSSIBLE WATCHES...WARNINGS...AND STATEMENTS LATER TODAY. GOODMAN
Special weather statement, Jun 16, 3:42 PM EDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 342 PM EDT MON JUN 16 2008 CTZ005-006-009-010-NJZ002>006-011-NYZ067>077-170100- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-SOUTHERN FAIRFIELD- SOUTHERN NEW HAVEN-WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ESSEX- HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER- SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- 342 PM EDT MON JUN 16 2008 THE NWS STORM PREDICTION CENTER IS FORECASTING A MODERATE RISK OF SEVERE THUNDERSTORMS FOR THIS AFTERNOON AND EVENING. THE THREAT FOR SEVERE THUNDERSTORMS CONTINUES ACROSS THE AREA THIS AFTERNOON. A COMBINATION OF INCREASING INSTABILITY...STRONG WINDS ALOFT...AND A COLD FRONT APPROACHING FROM THE LOWER GREAT LAKES REGION WILL SPARK THE DEVELOPMENT OF STRONG TO SEVERE THUNDERSTORMS...WITH DAMAGING WINDS THE MAIN THREAT. VERY HEAVY RAIN AND HAIL ARE ALSO POSSIBLE. COOLER CONDITIONS...WITH CLOUD COVER AND DRIZZLE...SHOULD LIMIT THE SEVERE WEATHER THREAT FARTHER EAST ACROSS SOUTHEAST CONNECTICUT AND CENTRAL AND EASTERN LONG ISLAND. ANYONE WITH OUTDOOR PLANS TODAY SHOULD REVIEW SEVERE WEATHER AND LIGHTNING SAFETY RULES...KEEP AN EYE TO THE SKY...AND BE PREPARED TO MOVE TO A SAFE PLACE AT THE FIRST SIGN OF THREATENING WEATHER. STAY TUNED TO NOAA WEATHER RADIO AND OTHER MEDIA FOR POSSIBLE WATCHES...WARNINGS...AND STATEMENTS LATER TODAY.
Special weather statement, Jun 16, 5:10 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 510 PM EDT MON JUN 16 2008 NYZ067-162215- ORANGE- 510 PM EDT MON JUN 16 2008 ...STRONG THUNDERSTORM WILL IMPACT WESTERN ORANGE COUNTY... AT 506 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HIGHLAND LAKE...OR 8 MILES SOUTH OF BETHEL...AND MOVING EAST AT 21 MPH. THIS STORM WILL BE... NEAR PORT JERVIS BY 540 PM. NEAR OTISVILLE BY 600 PM. NEAR MIDDLETOWN BY 615 PM. SMALL HAIL...AND DAMAGING WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION...VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO 1 INCH AN HOUR...IS OCCURRING WITH THIS STORM. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS... AND MINOR FLOODING OF POOR DRAINAGE AREAS. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. BAS
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 8:37 PM EDT | Marine Weather Statement | OKX | 12 hr | |
| Jun 16, 12:44 PM EDT | Marine Weather Statement | OKX | 8 hr | |
| Jun 16, 5:31 PM EDT | Severe Thunderstorm Warning | OKX | Orange, Putnam | 44 min |
| Jun 16, 6:02 PM EDT | Severe Thunderstorm Warning | OKX | Rockland | 28 min |
| Jun 16, 6:06 PM EDT | Areal Flood Advisory | OKX | Orange, Putnam, Rockland, Westchester | 116 min |
| Jun 16, 6:17 PM EDT | Severe Thunderstorm Warning | OKX | Putnam | 43 min |
| Jun 16, 6:34 PM EDT | Severe Thunderstorm Warning | OKX | Orange, Putnam, Rockland, Westchester | 41 min |
| Jun 16, 6:44 PM EDT | Special Marine Warning | OKX | 69 min | |
| Jun 16, 6:48 PM EDT | Severe Thunderstorm Warning | OKX | Putnam | 27 min |
| Jun 16, 6:50 PM EDT | Severe Thunderstorm Warning | OKX | Bronx, Kings, Nassau, New York, Queens, Suffolk and 1 more | 40 min |
| Jun 16, 6:52 PM EDT | Special Marine Warning | OKX | 38 min | |
| Jun 16, 7:12 PM EDT | Special Marine Warning | OKX | 63 min | |
| Jun 16, 7:26 PM EDT | Special Marine Warning | OKX | 34 min | |
| Jun 16, 7:37 PM EDT | Severe Thunderstorm Warning | OKX | Nassau, Suffolk | 53 min |
| Jun 16, 7:41 PM EDT | Special Marine Warning | OKX | 49 min | |
| Jun 16, 7:41 PM EDT | Special Marine Warning | OKX | 2 hr |
Nearby
Severe Thunderstorm Warnings in New York, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.